Heavy Snow, Camas Prairie
- When
- February 16, 6:00 PM MST to February 17, 10:00 AM MST
- Where
- Camas Prairie forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.409, -115.137 (the zone’s center; the record gives no point)
Heavy snow fell in the colder areas of Baker County Oregon, Westcentral Mountains, Boise Mountains and the Camas Prairie of Idaho ahead of a Pacific warm front moving eastward across the region. Snow fall amounts of five to ten inches were common in these areas.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOI wrote it up.
Heavy snow fell in the colder areas of Baker County Oregon, Westcentral Mountains, Boise Mountains and the Camas Prairie of Idaho ahead of a Pacific warm front moving eastward across the region. Snow fall amounts of five to ten inches were common in these areas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at Feb 16, 3:45 PM MST, 2 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE IDAHO 345 PM MST MON FEB 16 2004 .SHORT TERM...MOIST SOUTHWESTERLY FLOW CONTINUES AS PACIFIC STORM WRAPS UP OFFSHORE. WATER VAPOR SATELLITE PICS SHOW MOISTURE FEED EXTENDING OUT PAST HAWAIIAN ISLANDS. CURRENT ISSUE IS FIRST WAVE OF PRECIP WHICH HAS ALREADY PUSHED INTO SOUTHEAST OREGON AT TIME. SOME AREAS SEEING PRECIP START AS SNOW. IN LOWER TREASURE VALLEY EXPECT SNOW TO CONTINUE INTO THIS EVENING BEFORE MIXING WITH AND CHANGING TO RAIN AS TEMPERATURES GRADUALLY WARM. EXPECT TRAPPED COLD AIR TO HOLD ON LONGER IN BAKER COUNTY AND HAVE THUS ISSUED A SNOW ADVISORY FOR BAKER COUNTY. GET STRONG PUSH OF WARM AIR AND ASSOCIATED PRECIPITATION OVERNIGHT INTO TOMORROW. MODELS DIFFER WITH PRECIP AMOUNTS TONIGHT. WENT MORE TOWARD PREV FORECAST AND ETA MODEL WITH LESSER QPF AMOUNTS. EXPECT SURGE OF WARM AIR TO PUSH SNOW LEVELS UP TO 6-7K OVER BOISE AND CENTRAL MTNS...AND HAVE HELD OFF ON ANY HIGHLIGHTS. VALLEY SFC TEMPERATURES TOMORROW RISE TO NEAR 50F...FIRST TIME SINCE DECEMBER CHANCE OF PRECIP CONTINUES AS REGION REMAINS UNDER MOIST SOUTHWESTERLY FLOW THRU WEDNESDAY. AREA BEGINS TO DRY OUT AS UPR LOW ONSHORE THURSDAY. LONG TERM...THURSDAY NIGHT THROUGH MONDAY. A PROGRESSIVE HEMISPHERIC PATTERN ALONG WITH A SPLIT OFF THE NORTHWEST COAST CHARACTERIZE THE PERIOD. THERE IS BETTER THAN AVERAGE AGREEMENT BETWEEN MODELS AS WELL AS GFS RUN TO RUN CONSISTENCY. MOST OF THE JET ENERGY WILL BE GOING NORTH TOWARD ALASKA AND SOUTH TOWARD CALIFORNIA AND THE SOUTHWEST U.S. AFTER FRIDAYS WEAK UPPER LEVEL RIDGE DEPARTS A WEAK UPPER LEVEL TROUGH WILL MOVE INLAND OVER THE SOUTHWEST STATES SATURDAY FOLLOWED BY A SECOND OVER CALIFORNIA AND OREGON LATE MONDAY. OUR CWFA WILL BE ON THE PERIPHERIES OF THESE TROUGHS SO SLIGHT CHANCE AND LOW CHANCE POPS ARE THE BEST WE CAN DO FOR SATURDAY THROUGH MONDAY. FOR TEMPERATURES WE WILL MAKE NO CHANGES KEEPING FORECASTS 2 TO 4 DEGREES ABOVE NORMAL SUPPORTED BY 500 MB HEIGHT FORECASTS LACK OF SNOW COVER IN THE LOWER VALLEYS AND ENOUGH DOWN VALLEY PRESSURE GRADIENT AND CLOUDS TO PREVENT COLD AIR FROM REESTABLISHING ITSELF. && .BOI WATCHES/WARNINGS/ADVISORIES... .ID...NONE. .OR...SNOW ADVISORY TIL MIDNIGHT TONIGHT PST ZONE 62. SHORT TERM ..DG LONG TERM....JT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 500 AM MST MON FEB 16 2004 IDZ011>016-028>030-ORZ061>064-171200- BAKER COUNTY-BOISE MOUNTAINS-CAMAS PRAIRIE-HARNEY COUNTY- LOWER TREASURE VALLEY-MALHEUR COUNTY-OREGON LOWER TREASURE VALLEY- OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-SOUTHWEST HIGHLANDS- UPPER TREASURE VALLEY-WEST CENTRAL MOUNTAINS-WESTERN MAGIC VALLEY- 500 AM MST (400 AM PST) MON FEB 16 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST IDAHO AND SOUTHEAST OREGON. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
3 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2004Every state in 2004This day in weather historyWarnings in Idaho, February 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5384576, 5384577, 5384578.